Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 8, 2011, 3:15 PM MST for Yavapai County, Arizona. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 3:15 PM MST (22:15 UTC)
- Expired
- Jul 8, 2011, 3:30 PM MST
- In force
- 15 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 110 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUUS55 KFGZ 082215 SVRFGZ AZC025-082245- /O.NEW.KFGZ.SV.W.0012.110708T2215Z-110708T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 345 PM MST * AT 311 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL YAVAPAI COUNTY...OR JUST EAST OF CHINO VALLEY...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE EASTERN PORTIONS OF CHINO VALLEY. LAT...LON 3486 11244 3484 11225 3467 11232 3469 11244 TIME...MOT...LOC 2214Z 188DEG 11KT 3475 11237 $$
2 follow-up statements
922 WWUS55 KFGZ 082225 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST FRI JUL 8 2011 AZC025-082245- /O.CON.KFGZ.SV.W.0012.000000T0000Z-110708T2245Z/ YAVAPAI AZ- 325 PM MST FRI JUL 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR CENTRAL YAVAPAI COUNTY... AT 321 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL YAVAPAI COUNTY...OR JUST EAST OF CHINO VALLEY...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS EAST OF CHINO VALLEY. HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM. LAT...LON 3486 11244 3484 11225 3467 11232 3469 11244 TIME...MOT...LOC 2225Z 188DEG 11KT 3478 11236 $$
542 WWUS55 KFGZ 082230 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI JUL 8 2011 AZC025-082239- /O.CAN.KFGZ.SV.W.0012.000000T0000Z-110708T2245Z/ YAVAPAI AZ- 330 PM MST FRI JUL 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YAVAPAI COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER THE STORM IS STILL PRODUCING SMALL HAIL AND HEAVY RAIN IN AREAS JUST EAST OF CHINO VALLEY AND HIGHWAY 89. LAT...LON 3486 11244 3484 11225 3467 11232 3469 11244 TIME...MOT...LOC 2229Z 188DEG 11KT 3479 11236 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:45 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 8, 2:45 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST FRI JUL 8 2011 .SYNOPSIS...HIGH PRESSURE EAST OF ARIZONA WILL CONTINUE TO BRING MONSOON MOISTURE INTO NORTHERN ARIZONA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. BY MIDWEEK...A DRYING TREND MAY BEGIN AS A LOW PRESSURE TROUGH DEEPENS ALONG THE WEST COAST. && .DISCUSSION...HIGH PRESSURE OVER THE SOUTHERN STATES WILL REMAIN IN PLACE FOR THE NEXT COUPLE OF DAYS BEFORE IT BEGINS TO SLOWLY SHIFT EASTWARD EARLY NEXT WEEK AS LOW PRESSURE TROUGH DEVELOPS ALONG THE WEST COAST. DEEP LAYER FLOW FROM THE SOUTH WILL CONTINUE TO BRING ABUNDANT MOISTURE NORTHWARD INTO NRN AZ EACH DAY RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THIS FLOW PATTERN SHOULD RESULT IN STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE MOGOLLON RIM THEN MOVING SLOWLY NORTHWARD INTO THE LOWER ELEVATIONS OF THE LITTLE COLORADO RIVER VALLEY. OUTFLOWS FROM THESE STORMS MAY ALSO PRODUCE STORMS OVER THE LOWER ELEVATIONS OF GILA AND YAVAPAI COUNTIES. BY EARLY NEXT WEEK...THE WEST COAST TROUGH WILL BRING A STRONGER SOUTHWEST FLOW OVER NORTHERN AZ AS WELL AS A DRIER PACIFIC AIR STREAM. EXPECT SOME DECREASE IN CONVECTIVE ACTIVITY ESPECIALLY ACROSS THE WESTERN ZONES. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING AND REDEVELOP ON SATURDAY MORNING. ERRATIC WINDS AND IFR CONDITIONS SHOULD BE EXPECTED NEAR THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................DB AVIATION/FIRE WEATHER.......BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 8, 10:00 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI JUL 8 2011 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY. STORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN EARLY THEN MOVE SLOWLY NORTHWARD INTO THE LOWER ELEVATIONS. SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST SUBTROPICAL AIRMASS WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 10:22 AM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1022 AM MST FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 6 NNE PRESCOTT 34.66N 112.41W
07/08/2011 M0.88 INCH YAVAPAI AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1100174
RBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:02 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Jul 8, 12:17 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 8, 1:41 PM MST | Areal Flood Advisory | FGZ | Coconino | 54 min |
| Jul 8, 3:44 PM MST | Flash Flood Warning | FGZ | Apache | 2 hr |
| Jul 8, 4:39 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.